MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ TAPERED IMPLANT 3.25 X 10MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ TAPERED IMPLANT 3.25 X 10MM; DENTAL IMPLANT
Model Number NT3210
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmerbiomet complaint number: (b)(4).Expiration date and unique identifier (udi) number unknown / not provided.
 
Event or Problem Description
It was reported that there was damaged to the implant's drive feature.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following fields have been updated: b4: date of this report b5: describe event or problem d4: additional device information g3: date received by manufacturer g6: type of report h1: type of reportable event h2: follow up type h3: device evaluated by manufacturer h4: device manufacturer date h6: adverse event problem h10: additional narrative one (1) osseotite tapered certain implant 3.25 x 10mm (xifnt3210) was returned for investigation.Visual evaluation of the as returned product identified bone debris on the external threads.There was also damage seen on the external threads and collar area.Internal thread damage.No visible damage to cover screw.Functional testing to recreate the reported event verified that the returned cover screw wouldn¿t seat in the damaged implant.The screw encountered resistance while driving into the implant.It wasn¿t a flush/smooth connection.The same cover screw was able to seat into an in-house implant without any issues.A pre-existing condition noted on the per was not reported.Bone density was moderate density (type ii).The reported device was located on tooth # 36 (fdi) and was implanted and explanted on the same day.Dhr review for the lot 2022050968 had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimvie.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number 2022050968 for similar events.Review completed utilizing keywords: dental : functional : damaged drive feature.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE¿ TAPERED IMPLANT 3.25 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15824081
Report Number0001038806-2022-01786
Device Sequence Number12297824
Product Code DZE
UDI-Device Identifier00844868011965
UDI-Public(01)00844868011965(17)270621(10)2022050968
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT3210
Device Catalogue NumberNT3210
Device Lot Number2022050968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight90 KG